Doctor insights on:
It'sTheOthrWayAround: They (whomever 'they' are) say 1-2% of people who take metformin have sleep disturbances. Unknown exactly why. But...other factors should also be considered, like what's happening with the blood glucose levels, and all of the other factors that burden this veil of tears, like stress,depression,anxiety,other drugs, alcohol,caffeine,smoking,using the computer too much, especially before bed, etc etc ...Read more
I can’t get sugar down below 200 even with an extra dose of metformin and no carb intake. Have major stomach pain, insomnia and diarhea. What to do?
See doctor : Diabetes type 2 is always progressive. Your job w our suggestions is to slow the progress. All patients if they live long enough (most pts will live long enough) will need Insulin (insulin is your friend). Now there a few other options before going to insulin, so go see doctor in order to get your fasting sugar b/w 100-120. It can be done no question about it. ...Read more
GI symptoms: The most common effects from taking too much metformin is nausea, vomiting and diarrhea. Other oral hypoglycemics cause significant drop in blood sugare which metformin does not do to its mechanism of action. Lactic acidosis is probably the most severe side effect, but this can happen with interactions with dye for xrays. This is why you have to stop your metformin after dye contrast xrays. ...Read more